Advertisement

Probability Theory and Related Fields

, Volume 152, Issue 1–2, pp 299–320 | Cite as

Random repeated quantum interactions and random invariant states

  • Ion Nechita
  • Clément Pellegrini
Article

Abstract

We consider a generalized model of repeated quantum interactions, where a system \({\mathcal{H}}\) is interacting in a random way with a sequence of independent quantum systems \({\mathcal{K}_n, n \geq 1}\). Two types of randomness are studied in detail. One is provided by considering Haar-distributed unitaries to describe each interaction between \({\mathcal{H}}\) and \({\mathcal{K}_n}\). The other involves random quantum states describing each copy \({\mathcal{K}_n}\). In the limit of a large number of interactions, we present convergence results for the asymptotic state of \({\mathcal{H}}\). This is achieved by studying spectral properties of (random) quantum channels which guarantee the existence of unique invariant states. Finally this allows to introduce a new physically motivated ensemble of random density matrices called the asymptotic induced ensemble.

Keywords

Quantum repeated interactions Random quantum channels Random matrices Peripheral spectrum Random density matrices 

Mathematics Subject Classification (2000)

Primary 15A52 Secondary 94A40 60F15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arveson W.: The probability of entanglement. Commun. Math. Phys. 286(1), 283–312 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Attal S., Pautrat Y.: From repeated to continuous quantum interactions. Ann. Henri Poincaré 7(1), 59–104 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bengtsson, I., Życzkowski, K.: Geometry of Quantum States. An Introduction to Quantum Entanglement. Cambridge University Press, Cambridge, xii+466 p (2006)Google Scholar
  4. 4.
    Bhatia R.: Matrix Analysis. Graduate Texts in Mathematics, 169. Springer, New York (1997)Google Scholar
  5. 5.
    Bruneau L., Joye A., Merkli M.: Asymptotics of repeated interaction quantum systems. J. Funct. Anal. 239(1), 310–344 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Bruneau L., Joye A., Merkli M.: Infinite products of random matrices and repeated interaction dynamics. Ann. Inst. H. Poincaré Probab. Statist. 46(2), 442–464 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Bruneau L., Joye A., Merkli M.: Random repeated interaction quantum systems. Commun. Math. Phys. 284(2), 553–581 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Braunstein S.L.: Geometry of quantum inference. Phys. Lett. A 219(3–4), 169–174 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Cubitt T., Montanaro A., Winter A.: On the dimension of subspaces with bounded Schmidt rank. J. Math. Phys. 49, 022107 (2008)CrossRefMathSciNetGoogle Scholar
  10. 10.
    Dunford N., Schwartz J.T.: Linear Operators. Part I. General Theory, pp. xiv+858. Wiley Inc., New York (1988)zbMATHGoogle Scholar
  11. 11.
    Evans D., Hoegh-Krohn R.: Spectral properties of positive maps on C *-algebras. J. London Math. Soc. (2) 17(2), 345–355 (1978)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Faraut J.: Analysis on Lie Groups. An Introduction. Cambridge Studies in Advanced Mathematics, vol. 110. Cambridge University Press, Cambridge (2008)CrossRefGoogle Scholar
  13. 13.
    Farenick D.R.: Irreducible positive linear maps on operator algebras. Proc. Am. Math. Soc. 124(11), 3381–3390 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    George A., Ikramov K.D.: Common invariant subspaces of two matrices. Linear Algebra Appl. 287(1–3), 171–179 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Groh U.: The peripheral point spectrum of Schwarz operators on C *-algebras. Math. Z. 176(3), 311–318 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Hayden P., Leung D.W., Winter A.: Aspects of generic entanglement. Commun. Math. Phys. 265(1), 95–117 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Hayden P., Winter A.: Counterexamples to the maximal p-norm multiplicativity conjecture for all p > 1. Commun. Math. Phys. 284(1), 263–280 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Humphreys J.E.: Linear algebraic groups. Graduate Texts in Mathematics, No. 21. Springer, New York-Heidelberg (1975)Google Scholar
  19. 19.
    Nechita I.: Asymptotics of random density matrices. Ann. Henri Poincaré 8(8), 1521–1538 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Parthasarathy K.R.: On the maximal dimension of a completely entangled subspace for finite level quantum systems. Proc. Math. Sci. 114(4), 365–374 (2004)CrossRefzbMATHGoogle Scholar
  21. 21.
    Pellegrini C.: Existence, uniqueness and approximation of stochastic Schrödinger equation: the diffusive case. Ann. Prob. 36(6), 2332–2353 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Pellegrini C.: Existence, uniqueness and approximation of the jump-type stochastic Schrödinger equation for two-level systems. Stoch. Process. Appl. 120(9), 1722–1747 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Pérez-García, D. et al.: Contractivity of positive and trace-preserving maps under L p norms. J. Math. Phys. 47 (8), 083506, 5 p (2006)Google Scholar
  24. 24.
    Shemesh D.: Common eigenvectors of two matrices. Linear Algebra Appl. 62, 11–18 (1984)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Terhal B., DiVincezo D.: The problem of equilibration and the computation of correlation functions on a quantum computer. Phys. Rev. A 61, 022301 (2000)CrossRefGoogle Scholar
  26. 26.
    Walgate J., Scott A.J.: Generic local distinguishability and completely entangled subspaces. J. Phys. A 41, 375305 (2008)CrossRefMathSciNetGoogle Scholar
  27. 27.
    Bruzda W., Cappellini V., Sommers H.-J., Życzkowski K.: Random Quantum Operations. Phys. Lett. A 373(3), 320–324 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  28. 28.
    Życzkowski K., Sommers H.-J.: Induced measures in the space of mixed quantum states. J. Phys. A 34(35), 7111–7125 (2001)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Institut Camille JordanUniversité de LyonVilleurbanne-CedexFrance
  2. 2.School of Physics and National Institue for Theoretical PhysicsUniversity of KwaZulu NatalDurbanSouth Africa

Personalised recommendations